Acute acne after Dysport every time. Despite what so many doctors say here, it IS directly related. What component causes this?

I am 46, and have had Dysport injections 3x over almost 4 years to try to correct a droopy eyebrow. EVERY TIME I get stubborn acne in the area of the injections starting a week or two after the injections that finally resolves after a few months. I have always had clear skin, never had acne even as a teenager. After a quick search, I see many other ladies complaining of the same thing, yet the doctors all appear to disregard our claims. Maybe it's time to actually investigate the cause?

Doctor Answers 2

Acne After Dysport What To Do??

I suggest a hydrafacial after the injection and to be started on oral antibiotics and topical acne therapy prior to treatment.  You can also try botox or xeomin instead.  Best, Dr. Emer.


Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

This is not at all common or usual.

I have treated over 10,000 with botulinum toxin and I have never seen this.  I definitely agree you have a problem.  It is most likely to your prep or something you do to take care of the skin after the service.  It would be interesting to know if all of these reactions are from service from a single office.  It would also be interesting to know precisely what is done to take care of this area after treatment.  I would say this is some type of idiosyncratic reaction.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
4.9 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.